MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 555579
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No sample and/or lot number were provided for evaluation.Without the actual device and/or lot number, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: customer reports, "patient with cancer had a pancreatectomy and had a thoracic epidural placed for post-operative pain control.The epidural catheter was found to have become disconnected spontaneously and the epidural catheter was contaminated.The epidural had to be removed, and the patient did not want to go through another placement, and their post-operative pain control was poor." no injury reported.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8726280
Report Number2523676-2019-00098
Device Sequence Number16774920
Product Code OGE
UDI-Device Identifier04046964316463
UDI-Public04046964316463
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number555579
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1